Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 3, 2026, 1:38 PM MST for 5 counties in Colorado. It took effect at Jan 4, 2026, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2026, 1:38 PM MST (20:38 UTC)
- In effect from
- Jan 4, 2026, 10:00 AM MST
- Expired
- Jan 4, 2026, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 445 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS85 KPUB 032038 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 138 PM MST Sat Jan 3 2026 COZ230-041245- /O.CAN.KPUB.FW.A.0001.260104T1800Z-260105T0000Z/ /O.NEW.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ Western Las Animas County Including Trinidad and Thatcher- 138 PM MST Sat Jan 3 2026 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday morning through Monday afternoon. The Fire Weather Watch for Sunday has been cancelled. * AFFECTED AREA...Fire Weather Zone 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph on Monday. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-041245- /O.UPG.KPUB.FW.A.0001.260104T1800Z-260105T0000Z/ /O.NEW.KPUB.FW.W.0001.260104T1700Z-260105T0000Z/ /O.NEW.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ Huerfano County Including Walsenburg- 138 PM MST Sat Jan 3 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Monday morning through Monday afternoon. The Fire Weather Watch for Sunday is no longer in effect. * AFFECTED AREA...Fire Weather Zone 229. * WINDS...West 15 to 25 mph with gusts up to 45 mph for both Sunday and Monday. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>228-041245- /O.UPG.KPUB.FW.A.0001.260104T1800Z-260105T0000Z/ /O.NEW.KPUB.FW.W.0001.260104T1700Z-260105T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 138 PM MST Sat Jan 3 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227 and 228. * WINDS...Southwest 10 to 20 mph with gusts up to 45 mph across the higher terrain and gusts up to 35 mph across the lower elevations. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
022 WWUS85 KPUB 040940 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 240 AM MST Sun Jan 4 2026 ...A Red Flag Warning is in effect for portions of the area from 10 AM through 5 PM Sunday... ...A Fire Weather Watch has been issued for portions of the area from late Monday Morning through Monday afternoon... COZ229-050145- /O.CON.KPUB.FW.W.0001.260104T1700Z-260105T0000Z/ /O.CON.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ Huerfano County Including Walsenburg- 240 AM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... * AFFECTED AREA...Fire Weather Zone 229. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-226>228-050000- /O.CON.KPUB.FW.W.0001.260104T1700Z-260105T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 240 AM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, AND 228... * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227 and 228. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ230-050145- /O.CON.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ Western Las Animas County Including Trinidad and Thatcher- 240 AM MST Sun Jan 4 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... * AFFECTED AREA...Fire Weather Zone 230. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
314 WWUS85 KPUB 042108 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 208 PM MST Sun Jan 4 2026 ...A Red Flag Warning remains in effect for portions of the area from 10 AM through 5 PM Today... ...A Red Flag Warning has been issued for portions of the area from 10 AM through 5 PM Monday... COZ229-051315- /O.UPG.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ /O.NEW.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ /O.CON.KPUB.FW.W.0001.000000T0000Z-260105T0000Z/ Huerfano County Including Walsenburg- 208 PM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 229. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228-051315- /O.NEW.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ /O.CON.KPUB.FW.W.0001.000000T0000Z-260105T0000Z/ Pueblo County Including Pueblo- 208 PM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Monday. * AFFECTED AREA...Fire Weather Zone 228. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ230-051315- /O.UPG.KPUB.FW.A.0002.260105T1800Z-260106T0000Z/ /O.NEW.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ Western Las Animas County Including Trinidad and Thatcher- 208 PM MST Sun Jan 4 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 230. * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231>233-051315- /O.NEW.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 208 PM MST Sun Jan 4 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 231, 232 and 233. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226-227-050000- /O.CON.KPUB.FW.W.0001.000000T0000Z-260105T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 208 PM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, AND 227... * AFFECTED AREA...Fire Weather Zones 221, 222, 226 and 227. * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
540 WWUS85 KPUB 042355 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 455 PM MST Sun Jan 4 2026 ...A Red Flag Warning for portions of the area will expire at 5 PM Sunday... ...A Red Flag Warning is in effect for portions of the area from 10 AM through 5 PM Monday... COZ228-229-051600- /O.EXP.KPUB.FW.W.0001.000000T0000Z-260105T0000Z/ /O.CON.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 455 PM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... * AFFECTED AREA...Fire Weather Zones 228 and 229. * WINDS...West 15 to 25 mph with gusts up to 40 mph are expected late Monday through the late Monday afternoon. * RELATIVE HUMIDITY...As low as 12 percent on Monday. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-226-227-050100- /O.EXP.KPUB.FW.W.0001.000000T0000Z-260105T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 455 PM MST Sun Jan 4 2026 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, AND 227... Winds are expected to continue to decrease, while humidity levels continue to increase this evening, allowing for the Red Flag Warning across Teller, Fremont and El Paso counties to expire at 5 PM. $$ COZ230>233-051600- /O.CON.KPUB.FW.W.0002.260105T1700Z-260106T0000Z/ Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 455 PM MST Sun Jan 4 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... * AFFECTED AREA...Fire Weather Zones 230, 231, 232 and 233. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 3, 10:32 AM MST, 3 hours 6 minutes earlier. Its key messages:
- Warm and dry Saturday, with winds and fire weather concerns ramping up for Sunday.
- Warm Monday, with elevated fire weather concerns, cooling Tuesday and Wednesday a few degrees.
- Changes on the way Thursday into Saturday, with much colder temperatures and snow chances, however, much uncertainty remains.
Area forecast discussion, Jan 3, 10:32 AM MST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1032 AM MST Sat Jan 3 2026 .KEY MESSAGES... - Warm and dry Saturday, with winds and fire weather concerns ramping up for Sunday. - Warm Monday, with elevated fire weather concerns, cooling Tuesday and Wednesday a few degrees. - Changes on the way Thursday into Saturday, with much colder temperatures and snow chances, however, much uncertainty remains. && .SHORT TERM /THROUGH TONIGHT/... Issued at 224 AM MST Sat Jan 3 2026 An upper ridge will build in over the region today, leaving us with a warm, quiet day. Temperatures will be in the 50s to mid-60s over the plains, and high-40s to low-50s in the valleys. Winds should remain on the lighter side, with cloud cover slowly increasing later in the day. The area will remain dry, though we avoid any elevated fire concerns for one more day. Winds will increase aloft tonight, mixing down towards the surface by early Sunday morning. Downsloping winds and increased cloud cover will keep overnight lows a bit warmer, with 30s to near-40 over the plains, while the valleys remain in the teens-20s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 224 AM MST Sat Jan 3 2026 Overall, models and ensembles remain in decent agreement through the extended period, with differences arising by late next week into next week with the incoming storm system. Sunday...broad zonal westerly flow will prevail on Sunday across southern Colorado. Flow will be strong, especially in the morning hours as an embedded wave moves across the region. This could lead to a few gusts along the lee slopes of the Sangre de Cristo range in excess of 50 mph during the morning. This will help keep Sunday morning temperatures mild along the lee slopes. Flow increases across the region by the afternoon, with breezy conditions spreading into the I-25 corridor. A Fire Weather Watch remains in effect for the I-25 corridor for the afternoon hours due to gusty winds, especially in gap wind prone areas, and humidity values falling under 15 percent. The enhanced mixing will also help temperatures warm through the 60s and into the lower to mid 70s on the Plains, and 50s across the San Luis Valley. An isolated snow shower may be possible through the day along the Continental Divide. Sunday night through Wednesday...generally broad zonal southwest to westerly flow will prevail through mid week. Multiple weak wave will move across the state in the flow, with periods of isolated to scattered snow showers along the Continental Divide, with minor snow accumulations possible. Dry weather will prevail through mid week on the Plains. Another round of elevated fire weather conditions will be possible Monday afternoon, mainly in gap wind prone areas, and the Plains south of Highway 50. Temperatures will remain warm on Monday, with mixing allowing temperatures to warm back into the 60s on the Plains, and 50s for the San Luis Valley. Flow aloft weakens a bit Tuesday into Wednesday, with less wind expected. Temperatures will also cool, with highs on the Plains mainly in the 50s to near 60. Thursday through Saturday...multiple upper wave will impact the region for late in the week into next weekend. The deterministic guidance is split on the timing and depth of an upper trough forecast across the region. The GFS is deeper, colder and slower than the ECMWF which is a bit more progressive with the initial trough, with a secondary surge by Saturday. The GFS drops a strong cold front on the Plains Thursday, with strong cold air advection, and increased precipitation chances on the Plains. The GFS supports all snow on the Plains by Thursday evening, with periods of snow backed along the Eastern Mountains and adjacent Plains overnight into Friday. The GFS supports temperatures falling into the 20s, with highs struggling to reach freezing Friday into Saturday. The ECMWF is much more progressive with an initial trough, with mountain snow, and less cold air Thursday into Friday. It keeps the Plains mostly dry with more northwesterly low level flow, with a period of snow THursday night on the Palmer Divide. The ECMWF does bring colder temperatures to the area, but 30s to near 40. It is the secondary surge on the backside of the departing initial trough that brings better chances for snow across the area on Saturday, along with the colder air. The NBM guidance seems to split the two solutions, with low pops on the Plains Thursday into Saturday, and cools temperatures in the 30s Friday into Saturday. Just know that much cooler temperatures and chances for precipitation increase from Thursday and beyond. Mozley && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1025 AM MST Sat Jan 3 2026 VFR conditions expected at the TAF sites today with increasing high cloudiness this afternoon and tonight. Winds will increase over the mountains overnight with westerly winds spreading into the KPUB terminal before 18z Sun. KCOS winds will likely remain light as it will be positioned in the downstream wake of Pikes Peak. However a band of gusty west winds will likely set up north and south of KCOS with a low end possibility of brief Low Level Wind Shear in the vicinity of KCOS Sun morning. For now, it looks like the increase in winds with height will be above the 2000 ft level, so did not introduce LLWS into the TAF as odds look too low but this will be monitored closely. KALS will see light and variable winds through the 24 hour TAF window. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday afternoon for COZ221-222-226>230. && SHORT TERM...GARBEROGLIO LONG TERM... AVIATION...KT
Hazardous weather outlook, Jan 3, 4:08 AM MST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 408 AM MST Sat Jan 3 2026 COZ058>089-093>099-041115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 408 AM MST Sat Jan 3 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Fire weather conditions will be possible along the lee slopes of the Eastern Mountains, into the Interstate 25 corridor Sunday, and again Monday due to low humidity values and gusty winds. Periods of snow will be possible along the Continental Divide Sunday through Wednesday with minor accumulations possible. A more significant storm system looks to move across the region Thursday into Friday with snow chances increasing across the region along with much colder temperatures. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/88
In the hours before
Local storm report, Jan 3, 10:59 AM MST, 2 hours 39 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
1059 AM MST Sat Jan 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM Snow 1 SE Wolf Creek Pass 37.47N 106.79W
01/03/2026 M5.0 Inch Mineral CO Public
48 hour Storm Total. 3 inches in past 24
hours.
0537 AM Snow 1 NNW Monarch Pass 38.51N 106.33W
01/03/2026 M6.0 Inch Chaffee CO Public
48 hour storm total. 4 inches in past 24
hours.
1200 AM Snow 2 NE Leadville 39.27N 106.27W
01/03/2026 M1.1 Inch Lake CO Trained Spotter
accumulation occurred midnight to 10 AM this
morning. SWE 0.07 inches.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:38 PM MST | Fire Weather Watch | PUB | Huerfano, Las Animas | 25 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.